MAUDE Adverse Event Report: ARTHREX, INC. SUTURE CUTTER, OPEN ENDED, LEFT NOTCH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SUTURE CUTTER, OPEN ENDED, LEFT NOTCH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 09/07/2022, it was reported by an arthrex employee via sems that an ar-11794l suture cutter had an issue.During a rotator cuff repair surgery on (b)(6) 2022, the suture cutter was broken suddenly, it could not cut anymore.The piece broke off inside the patient, the fragment was retrieved from the patient and there was no harm to the patient.The surgeon used another new product with the same type and lot number to complete the procedure successfully, no second operation was needed.This was discovered during use with no impact to the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the pin to hold the moving jaw is missing and one side of the cutter is broken.The broken piece was not returned for investigation.The cause of this remains undetermined.

Brand Name
SUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15484223
Report Number1220246-2022-05533
Device Sequence Number15425663
Product Code MDM
UDI-Device Identifier00888867003590
UDI-Public00888867003590
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Device Catalogue NumberAR-11794L
Device Lot Number10239176
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown